Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 276, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 11, 2003, 3:35 PM CDT for Stark County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 11, 2003, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 112035 SVRILX ILC175-112130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR OSCEOLA...MOVING SOUTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WYOMING TOULON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4123 8960 4131 8982 4102 8996 4100 8969 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:35 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 11, 1:35 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT MON AUG 11 2003 SHORT TERM CONCERNS FOCUS ON PCPN CHANCES. IN THE EXTENDED...HIGH TEMPS UNDER THE RIDGE ALOFT AND TIMING OF THE NEXT FRONT/PCPN CHANCES OVER THE WEEKEND STILL APPEARS TO BE PROBLEMATIC. MIDDAY SFC CHART SHOWING WEAK AND SOMEWHAT DIFFUSE FRONT/TROFF LOCATED ACROSS CENTRAL IL. COOLER TEMPS (READINGS IN THE 60S) HOWEVER LAG BEHIND AND MAINLY OVER WI. SAT PICS SHOWING UPPER LOW OVER KY/OH WITH THINGS WRAPPING UP TO THE NW OVER THE OHIO VALLEY AND THEN TO THE SW OVER WI/IL. NEW CONVECTION BREAKING OUT OVER N IL...SCT SHRAS CONTINUE OVER THE NORTHERN AND NW PORTIONS OF THE CWA...ALSO MOVING TO THE SW. SENSIBLE WEATHER...SOME CONCERNS ON HOW TO HANDLE POPS TONIGHT AS IN JUST EVENING WORDING VERSUS NO TIMING AND HOW HARD TO HIT THE POPS AS WELL. THINK THE BULK OF THE PCPN WILL BE DURING THE EVENING HOURS BUT HAVE SOME CONCERNS ABOUT SOME SCATTERED...EARLY AM SHOWERS AS WELL. SKY COVER ALSO A PROBLEM TONIGHT AND TOMORROW (PARTLY VERSUS MOSTLY CLOUDY) AND WILL MAKE FINAL DECISION CLOSER TO PRESS TIME. KEPT CHC POPS IN FOR TOMORROW AFTERNOON AND EVENING AS UPPER LOW STILL OVER THE OHIO VALLEY AND VORTS ROTATING AROUND IN THE FLOW SHOULD BE ENUFF TO SPARK SOME CONVECTION. MAX TEMPS TOMORROW COULD BE A LITTLE TRICKY WITH SKY COVER/PCPN AROUND. BASICALLY FOR THE SAME REASONS...DECIDED TO GO AHEAD AND ADD SOME AFTERNOON POPS ON WED...MAINLY CENTRAL-SE ZONES. LEFT POPS OUT FOR WED EVENING BUT MAY HAVE TO ADD LATER. UPPER TROFF ON WED STILL OVER THE AREA WITH SOME VORT AND WEAK SFC TROFF ACROSS S IN/IL ALSO. AT THIS TIME THE GFS SEEMS OVERDONE WITH QPF ON THU CONSIDERING THE AREA UNDER A 598 5H HIGH. AS THE UPPER LOW PULLS OUT TO THE NE AND SW...THINKING THAT MOST OF THE PCPN SHOULD BE SOUTH OF OUR AREA ON THU...THEREFORE LEFT POPS OUT FOR NOW BUT MAY HAVE TO ADD LOW CHC POPS AT A LATER DATE IF THINGS PLAY OUT SLOWER. MED RANGE MODELS BEGIN TO DIVERGE QUITE A BIT ON FRIDAY AND THRU THE WEEKEND. GFS STILL FASTER THAN ECMWF AND SOME OF THE OTHER MODELS WITH FRONT ON SUN/MON. PREV SHIFT REMOVED POPS SAT AND THIS LOOKS GOOD. ON SUNDAY...GFS HAS THE AREA UNDER A W-NW FLOW WHILE THE ECMWF LOOKS COMPLETELY DIFFERENT WITH THE SYNOPTIC SCALE FEATURES. CONFIDENCE LOW THROUGH THIS PERIOD AND FEEL THAT A BLEND IS PROBABLY BEST. I LEFT POPS IN ON SUNDAY FOR NOW AND KEPT MONDAY DRY...ALTHOUGH WOULDNT BE SURPRISED IF LATER SHIFTS MAY HAVE TO REMOVE SUN POPS AND PUSH THEM INTO THE MONDAY PERIOD. MET MOS NUMBERS COOLER TOMORROW AND ESP ON WED THAN THE NGM/AVN NUMBERS. WILL GO WITH A BLEND. ISC GRIDS ALL SENT AND LOOK CLOSE. NOT SURPRISING...WE HAVE SOME DIFFERENCES IN THE POP FIELDS...BUT NOTHING TOO SERIOUS. FURTHER COORDINATION WELCOME. .ILX...NONE. HALL
Hazardous weather outlook, Aug 11, 10:45 AM CDT, 4 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE WILL MOVE ACROSS ILLINOIS AND ALLOW SCATTERED THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER DISTURBANCE WILL MOVE THROUGH ILLINOIS ON TUESDAY...BRINGING A CHANCE OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. ANOTHER SYSTEM WILL ARRIVE LATE IN THE WEEKEND...BRINGING A CHANCE OF THUNDERSTORMS TO ILLINOIS ON SUNDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED EITHER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. 13
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.